Monday I had a septoplasty with turbinate reduction to see if we can stop all of these sinus infections so I don't have to take antibiotics so much (leading to c. diff., leading to CD flares, leading to abscesses, etc.).
They sent me home with 2.5 IV dilaudid and gave me a 75 fentanyl patch for pain. I went into the surgery nauseated and throwing up, and when the phenergan wore off, it came back. I ended up in the ER Monday night overnight for pain and nausea control (the patch didn't work at all). I started itching really bad (typical for IV dilaudid) so I took off the fentanyl patch Monday night, but it wasn't until I got home Tuesday that I realized I was covered in hives.
Then Tuesday night my face swelled up so bad I couldn't hardly smile - I literally looked like a chipmunk. I was told by the ENT and the on-call ENT that night that there shouldn't be any external swelling at all. My eyes were poofed closed! So Wed morning I went back to the ER (this wasn't my usual one, but the one that the ENT drs had privileges at). It was SO STUPID. I was there for literally only 15 minutes. The ER dr said that it was normal surgery swelling; when I told him the other doctors said no (and Google, but I didn't mention that, lol), he rolled his eyes and said that he's the dr who sees all the other drs' patients when they're done with them, so he knows what he's talking about
. I told him I thought that it was from the fentanyl patch since it makes me so itchy, and the hives went down a bit when I took it off, but my whole body was still swollen. (My poor ringed fingers!)
He finally just said that for people who are like me, less is better, so he was going to graciously give me a benadryl shot out of the goodness of his heart, that I should back home and stick a fentanyl patch back on, and take oral benadryl (he ignored me completely when I said it didn't absorb), and to also take Prevacid to loosen up the tightening in my throat.
So last night I put the patch back on, and woke up about
2a covered in blood - I had scratched so badly I was literally drawing blood. My throat was tight, I sounded like I was wheezing a bit when I breathed, and to make it worse, I had rubbed my itchy nose a lot, putting the pain of the septoplasty at about
a 7. My husband took me to my regular ER this time. They were kind of nice, gave me Benadryl and Ativan, but refused to do anything for pain or discuss my septoplasty (I could feel the bone moving when I rubbed my nose and was worried I'd ruined it). I tried telling them that they weren't
open today, but he wouldn't listen. So it was a bit better of a visit, but he still didn't listen to me that much either.
So at the end of the day, I officially have a fentanyl allergy, and my body is covered in scratch-marked scabs and even bruises! My hips and legs have tons of bruises covering them. I am completely exhausted, and my nose hurts so bad.
I have a follow up appointment tomorrow with my ENT to get the splints removed. I plan on letting them have an earful about
this whole situation. It was so not appropriate.
CD, gastroparesis, fibro, arthritis, GERD
"For this thing I besought the Lord thrice that it depart from me. He said, My grace is sufficient for thee: for my strength is made perfect in weakness. Most gladly therefore will I rather glory in my infirmities; I take pleasure in infirmities, reproaches, necessities, persecutions, distresses, for when I am weak, then am I strong." 2 Cor 12